Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Key West, FL

March 27, 2012

NWS Key West, FL issued this small craft advisory at Mar 27, 2012, 4:23 PM EDT. It took effect at Mar 27, 2012, 8:00 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 4:23 PM EDT (20:23 UTC)
In effect from
Mar 27, 2012, 8:00 PM EDT
Expired
Mar 29, 2012, 4:37 AM EDT
In force
33 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WHUS72 KKEY 272023
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
423 PM EDT TUE MAR 27 2012

GMZ031>034-042>044-052>055-072>075-280300-
/O.NEW.KKEY.SC.Y.0017.120328T0000Z-120328T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
423 PM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL OF THE COASTAL WATERS ADJACENT TO THE FLORIDA
KEYS...INCLUDING FLORIDA BAY...THE NEARSHORE AND OFFSHORE GULF
WATERS...HAWK CHANNEL...AND THE STRAITS OF FLORIDA.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL QUICKLY INCREASE
  AFTER SUNSET...WITH SUSTAINED WIND SPEEDS NEAR 20 KNOTS...EXCEPT 20
  TO 25 KNOTS ACROSS THE FLORIDA STRAITS OVERNIGHT. SEAS WILL BUILD
  TO 5 TO 7 FEET BEYOND THE REEF AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
6 follow-up statements
265 
WHUS72 KKEY 280232
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1032 PM EDT TUE MAR 27 2012

GMZ031>034-042>044-052>055-072>075-280900-
/O.CON.KKEY.SC.Y.0017.000000T0000Z-120328T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1032 PM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL CONTINUE INCREASING
  THIS EVENING...WITH SUSTAINED WIND SPEEDS BUILDING TO NEAR 20 KNOTS
  OVERNIGHT. SEAS WILL BUILD TO 5 TO 7 FEET BEYOND THE REEF BY
  SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
616 
WHUS72 KKEY 280825
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 AM EDT WED MAR 28 2012

GMZ031>034-042>044-052>055-072>075-281630-
/O.EXT.KKEY.SC.Y.0017.000000T0000Z-120328T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL PERSIST THROUGH MID
  MORNING. BY NOON...WINDS WILL DECREASE TO 15 TO 20 ACROSS THE KEYS
  NEARSHORE COASTAL WATERS. OVER THE STRAITS...NEAR 20 KNOT AND GUSTY
  WINDS WILL PERSIST THROUGH THE EVENING. SEAS OF 5 TO 7 FEET BEYOND
  THE REEF WILL SUBSIDE LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
545 
WHUS72 KKEY 281445
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1045 AM EDT WED MAR 28 2012

GMZ031>034-042>044-052>055-072>075-282100-
/O.CON.KKEY.SC.Y.0017.000000T0000Z-120328T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1045 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST WINDS 20 TO 25 KNOTS WITH
  OCCASIONAL HIGHER GUSTS WILL PERSIST THROUGH THE MID-AFTERNOON
  HOURS ACROSS THE ATLANTIC WATERS...INCLUDING HAWK CHANNEL...WITH
  SUSTAINED WINDS ELSEWHERE ON THE GULF AND FLORIDA BAY WATERS NEAR
  20 KNOTS. WINDS LATE THIS AFTERNOON WILL DECREASE TO NEAR 20 KNOTS
  OVER THE FLORIDA STRAITS...WITH 15 TO 20 KNOTS EXPECTED ACROSS HAWK
  CHANNEL AND NEAR 15 KNOTS ELSEWHERE. SEAS OF 5 TO 8 FEET ARE LIKELY
  BEYOND THE REEF THROUGH THE EARLY EVENING HOURS. SEAS OF 4 TO 6
  FEET ARE EXPECTED IN THE GULF WATERS NEAR THE DRY TORTUGAS...WITH 3
  TO 4 FOOT SEAS LIKELY IN HAWK CHANNEL INSIDE THE REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
678 
WHUS72 KKEY 282047
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
447 PM EDT WED MAR 28 2012

GMZ031>033-042-052-072-282200-
/O.CAN.KKEY.SC.Y.0017.000000T0000Z-120328T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
447 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY...THE FLORIDA STRAITS AND HAWK CHANNEL
ADJACENT TO THE UPPER KEYS...AND THE OFFSHORE GULF WATERS WEST OF
MAINLAND MONROE COUNTY.

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING IN FLORIDA
BAY...HAWK CHANNEL AND THE STRAITS OF FLORIDA ADJACENT TO THE UPPER
KEYS...AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY.
EAST WINDS SUSTAINED AT 15 TO 20 KNOTS WILL GRADUALLY DECREASE AFTER
MIDNIGHT. 

$$

GMZ034-043-044-053>055-073>075-290230-
/O.EXT.KKEY.SC.Y.0017.000000T0000Z-120329T0300Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
447 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST WINDS 20 TO 25 KNOTS WITH
  OCCASIONAL HIGHER GUSTS WILL PERSIST THROUGH THE EARLY EVENING
  HOURS ACROSS THE ATLANTIC WATERS ADJACENT TO THE LOWER AND MIDDLE
  KEYS...INCLUDING HAWK CHANNEL...WITH SUSTAINED WINDS ELSEWHERE ON
  THE GULF WATERS NEAR THE DRY TORTUGAS NEAR 20 KNOTS. WINDS WILL
  DECREASE TO NEAR 20 KNOTS OVER THE FLORIDA STRAITS AFTER
  MIDNIGHT...WITH 15 TO 20 KNOTS EXPECTED ACROSS HAWK CHANNEL
  ADJACENT TO THE LOWER AND MIDDLE KEYS AND NEAR 15 KNOTS OVER THE
  GULF WATERS NEAR THE DRY TORTUGAS. SEAS OF 5 TO 8 FEET ARE LIKELY
  BEYOND THE REEF THROUGH THE EVENING HOURS. SEAS OF 4 TO 6 FEET ARE
  EXPECTED IN THE GULF WATERS NEAR THE DRY TORTUGAS THIS
  EVENING...WITH 3 TO 4 FOOT SEAS LIKELY IN HAWK CHANNEL INSIDE THE
  REEF ADJACENT TO THE LOWER AND MIDDLE KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

NELSON
060 
WHUS72 KKEY 290233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 PM EDT WED MAR 28 2012

GMZ034-043-044-053>055-073>075-290900-
/O.EXT.KKEY.SC.Y.0017.000000T0000Z-120329T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1033 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...WINDS ARE ON THE DOWN TREND BUT ARE STILL NEAR 20
  KNOTS OVER MUCH OF OUR STRAITS AND HAWK CHANNEL FROM CRAIG KEY
  WESTWARD. PERSISTENT FRESH EASTERLIES HAVE ALSO BUILT UP SEAS OF
  AT LEAST 5 TO 8 FEET ACROSS THE STRAITS. WINDS AND SEAS WILL
  DECREASE OVERNIGHT AND A SMALL CRAFT FOR HAZARDOUS SEAS WILL LIKELY
  BE REQUIRED THROUGH MUCH OF THURSDAY DUE TO RESIDUAL SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
220 
WHUS72 KKEY 290837
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
437 AM EDT THU MAR 29 2012

GMZ034-053>055-073>075-291500-
/O.CAN.KKEY.SC.Y.0017.000000T0000Z-120329T0900Z/
/O.NEW.KKEY.SW.Y.0007.120329T0837Z-120329T1500Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
437 AM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE STRAITS OF FLORIDA SOUTH OF THE
MIDDLE AND LOWER KEYS... AS WELL AS FOR THE SOUTHEASTERN GULF OF
MEXICO IN THE AREA OF THE DRY TORTUGAS. THIS REPLACES THE SMALL
CRAFT ADVISORY FOR WINDS AND SEAS THAT HAD PREVIOUSLY BEEN ISSUED FOR
THESE SAME AREAS.

* SEAS...SEAS OF 5 TO 7 FEET WILL PERSIST THROUGH AT LEAST MID
  MORNING THE SUBSIDE TO 4 TO 6 FEET AFTER NOON...AND THEN FURTHER
  SUBSIDE TO 3 TO 5 FEET BUY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ043-044-290945-
/O.CAN.KKEY.SC.Y.0017.000000T0000Z-120329T0900Z/
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
437 AM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:22 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 27, 4:22 PM EDT, 1 minute before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
422 PM EDT TUE MAR 27 2012

.DISCUSSION...
LATE AFTERNOON SURFACE ANALYSIS DEPICTS HIGH PRESSURE (1031 MILLIBARS)
COVERING THE EASTERN THIRD OF THE NATION. THIS FEATURE IS EXPANDING
SOUTHWARD DOWN THE U.S. EASTERN SEABOARD...AND A WEAKENING "BACK
DOOR" BOUNDARY IS DISSIPATING OVER NORTH FLORIDA. CLOSER TO OUR
REGION...A SMALL AREA OF LIFT AND ENHANCED MOISTURE VALUES ARE
PIVOTING SOUTHWESTWARD ACROSS THE ISLAND CHAIN AND ADJACENT COASTAL
WATERS ALONG THE SOUTHERN PERIPHERY OF THE EAST COAST SURFACE RIDGE.
IN ADDITION...MODERATE NORTHEAST WINDS IN THE LOWER TROPOSPHERE HAVE
FOSTERED CUMULUS CLOUD LINE DEVELOPMENT OVER THE LOWER KEYS. MOSTLY
CLOUDY SKIES AND ISOLATED SHOWERS HAVE BEEN DEVELOPING AND MOVING
WEST-SOUTHWESTWARD ALONG PORTIONS OF THE ISLAND CHAIN...FLORIDA
BAY...AND THE ADJACENT ATLANTIC WATERS. ALOFT...A DEEP-LAYERED TROUGH
IS DEPARTING THE EAST COAST...AND RIDGING IS BUILDING UPSTREAM OVER
THE GULF OF MEXICO.

AT 20Z...SKIES ACROSS THE ISLAND CHAIN WERE PARTLY TO MOSTLY CLOUDY.
TEMPERATURES WERE IN THE UPPER 70S TO NEAR 80 DEGREES...AND DEWPOINTS
ARE IN THE LOW TO MIDDLE 60S. WINDS AT ISLAND LOCATIONS WERE
NORTHEASTERLY AT 10 TO 15 MPH. ON THE COASTAL WATERS AT 20Z...WINDS
WERE NORTHEAST TO EASTERLY AT 10 TO 15 KNOTS.

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
HIGH PRESSURE WILL CONTINUE TO EXPAND SOUTHWARD AND WILL RAPIDLY
INCREASE OUR LOCAL PRESSURE GRADIENT. THIS WILL PROMOTE A WIND SURGE
THAT WILL OVERSPREAD THE REGION SHORTLY AFTER SUNSET. IN COMBINATION
WITH INCREASING SPEED CONVERGENCE OVER THE FLORIDA STRAITS...THE
POCKET OF MOISTURE TRAVERSING THE REGION WILL DEVELOP ISOLATED
SHOWERS THROUGH THE PREDAWN HOURS. OUR GRADIENT SHOULD GRADUALLY
DECREASE ON WEDNESDAY AS HIGH PRESSURE DROPS SOUTHWARD TO A POSITION
OVER THE WESTERN ATLANTIC...WITH THE AXIS OF THIS FEATURE LOCATED
ACROSS THE FLORIDA PENINSULA THROUGH THE REMAINDER OF THE SHORT TERM
PERIOD. GENTLE TO MODERATE EAST TO SOUTHEAST WINDS ARE ANTICIPATED FOR
THE REMAINDER OF THE SHORT TERM PERIOD. WE HAVE KEPT ISOLATED SHOWERS
IN THE FORECAST OVER THE FLORIDA STRAITS THROUGH THURSDAY.
OTHERWISE...EXPECT A CONTINUATION OF NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES THROUGH THE SHORT TERM PERIOD...AND LESS CLOUD COVER
BEGINNING TOMORROW AS FLAT RIDGING ALOFT BUILDS ACROSS THE GULF OF
MEXICO AND FLORIDA.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
HEIGHTS ALOFT SHOULD CONTINUE TO BUILD THIS WEEKEND AS SOUTHERN
STREAM TROUGHING MIGRATES ACROSS TEXAS AND THE LOWER MISSISSIPPI
RIVER VALLEY. MODEL SOUNDINGS CONTINUE TO DEPICT A RATHER DRY
ATMOSPHERE THROUGH EARLY PORTIONS OF THE WEEKEND...AND THUS POPS WERE
LEFT OUT OF THE GRIDS. THE ECMWF AND GFS MODELS REMAIN IN
DISAGREEMENT ON THE TIMING OF SOUTHERN STREAM TROUGHING THAT WILL
POTENTIALLY IMPACT US EARLY NEXT WEEK. GFS MODEL SOUNDINGS SUGGEST
AMPLE MOISTURE AND A VEERING WIND PROFILE AS THIS SOUTHERN STREAM
SYSTEM APPROACHES...WITH PRECIPITABLE WATER VAPOR (PWAT) VALUES
APPROACHING 1.5 INCHES. FOR NOW...WE WILL MAINTAIN 10% RAIN CHANCES
IN THE GRIDS BEGINNING ON SUNDAY. TEMPERATURES SHOULD RISE A FEW
DEGREES DURING THE WEEKEND...PERHAPS APPROACHING MID 80S BY SUNDAY
BEFORE CLOUDINESS POTENTIALLY INCREASES EARLY NEXT WEEK.

&&

.MARINE...
HIGH PRESSURE PRESSING SOUTHWARD DOWN THE EASTERN SEABOARD THIS
EVENING WILL TIGHTEN OUR LOCAL PRESSURE GRADIENT...RESULTING IN
STRENGTHENING NORTHEAST TO EAST WINDS FROM EAST TO WEST. SMALL CRAFT
ADVISORIES HAVE BEEN HOISTED FOR ALL KEYS COASTAL WATERS BEGINNING
JUST AFTER SUNSET...AND THESE SHOULD EXTEND THROUGH WEDNESDAY
MORNING. SUSTAINED WINDS SPEEDS WILL BE NEAR 20 KNOTS...EXCEPT 20 TO
25 KNOTS BEYOND THE REEF. SEAS WILL GRADUALLY BUILD OVERNIGHT AND
PEAK IN THE 5 TO 7 FOOT RANGE BEYOND THE REEF ON WEDNESDAY MORNING. A
SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA STRAITS
ON WEDNESDAY AFTERNOON AND EVENING. WINDS AND SEAS WILL BEGIN TO
GRADUALLY DECREASE BY WEDNESDAY AFTERNOON AS HIGH PRESSURE BECOMES
ORIENTED FROM THE WESTERN ATLANTIC OCEAN AND ACROSS THE FLORIDA
PENINSULA. SMALL CRAFT MAY NEED TO EXERCISE CAUTION ACROSS HAWK
CHANNEL ON WEDNESDAY EVENING. SMALL CRAFT MAY NEED TO EXERCISE
CAUTION THROUGHOUT THE FLORIDA STRAITS THROUGH THURSDAY MORNING. NO
CAUTIONARY HEADLINES ARE EXPECTED ON THE KEYS COASTAL WATERS FROM
THURSDAY AFTERNOON THROUGH SUNDAY.

&&

.AVIATION...
SHORT-LIVED...MVFR CEILINGS JUST ABOVE 2500 FEET ARE LIKELY AT EYW
THIS AFTERNOON...OTHERWISE VFR CONDITIONS WILL PREVAIL AT EYW AND
MTH THIS AFTERNOON THROUGH AT LEAST WEDNESDAY MORNING. SUSTAINED
NORTHEAST TO EAST WINDS OF 10 TO 15 KNOTS FROM JUST OFF THE SURFACE
TO ABOUT 7000 FEET WILL INCREASE TO 15 TO 20 KNOTS BY SUNSET.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1969...THE LOW TEMPERATURE
AT KEY WEST INTERNATIONAL AIRPORT PLUMMETED TO 58 DEGREES. THE HIGH
TEMPERATURE ONLY REACHED 65 DEGREES. THESE VALUES SET DAILY RECORDS
FOR MARCH 27TH FOR THE LOW AND COLD MAXIMUM
TEMPERATURES...RESPECTIVELY. TEMPERATURE RECORDS AT KEY WEST DATE
BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  71  80  70  80 / 20 -  -  -
MARATHON  72  81  70  83 / 20 -  -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031-034>GMZ042-044>GMZ052-
055>GMZ072-075.

&&

PUBLIC/MARINE/CLIMATE...NELSON
AVIATION/NOWCASTS.......BS
DATA COLLECTION.........PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 27, 5:38 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
538 AM EDT TUE MAR 27 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-281000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
538 AM EDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA
STRAITS AND HAWK CHANNEL TONIGHT...AND MAY BE REQUIRED FOR ALL KEYS
COASTAL WATERS TONIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
THROUGH WEDNESDAY AFTERNOON...AND MAY ALSO BE REQUIRED FOR THE
FLORIDA STRAITS AND HAWK CHANNEL THROUGH WEDNESDAY EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.